Alert archive / California / Winter Weather Advisories in 2013

Winter Weather Advisory 4, NWS Eureka, CA

March 6, 2013

NWS Eureka, CA issued this winter weather advisory at Mar 6, 2013, 3:40 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2013, 3:40 AM PST (11:40 UTC)
Expired
Mar 6, 2013, 3:00 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 5, 3:36 PM PST, 12 hours 4 minutes earlier.

Area forecast discussion, Mar 5, 3:36 PM PST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PST TUE MAR 5 2013

.SYNOPSIS...RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE
AREA THROUGH THURSDAY. A RIDGE OF HIGH PRESSURE WILL BRING A
RETURN TO DRY WEATHER BY FRIDAY AND INTO THE WEEKEND.

&&

.DISCUSSION...A SHIELD OF PRECIP CONTINUES TO PUSH INTO THE AREA.
RAINS GOT AN EARLY START TODAY ACROSS THE N PORTION OF THE AREA
WITH CRESCENT CITY RECORDING OVER 1.3 INCHES OF RAINFALL THUS FAR.
HEAVIEST RAINS HAVE SHIFTED S. CLOUD TOPS REMAIN COLD ACROSS MOST
OF THE AREA WITH THE COLDEST CLOUD TOPS FROM S OF CAPE MENDO TO N
TRINITY. H2O VAPOR LOOP SHOWS E PAC UPPER TROF CONTINUING TO DIG.
THE NEXT SHORTWAVE IS ROUNDING THE BASE OF THE TROF AND SHOULD
MOVE OVER THE AREA LATER THIS EVENING AND OVERNIGHT. EXPECT PRECIP
RATES TO RAMP UP...MAINLY OVER THE SE 2/3 OF THE AREA. ISOLATED
TSTMS ARE POSSIBLE WITH THIS FEATURE...MAINLY OVER THE COASTAL
WATERS AND PERHAPS THE IMMEDIATE COASTAL AREAS. AS A WHOLE...
PRECIP WILL BECOME MORE SHOWERY OVERNIGHT AS THE SFC COLD FRONT
PROGRESSES SE AND MORE UNSTABLE AIR MOVES INTO THE REGION. 500 MB
TEMPS WILL DROP TO -30C OR BELOW OVER MUCH OF THE AREA LATER
TONIGHT AND WED...SETTING THE STAGE FOR HEAVIER SHOWERS AND
ISOLATED TSTMS PRODUCING SMALL HAIL.

RAINS AND MOUNTAIN SNOW WILL PERSIST THRU WED AND INTO WED NIGHT...
ALTHO MORE SHOWERY IN NATURE. HAVE EXTENDED THE WINTER STORM
WARNING OUT ROUGHLY ANOTHER 6 HOURS FOR BOTH THE N COAST INTERIOR
AND UPPER TRINITY ZONES. GRIDDED AMOUNTS ENDED UP A BIT HIGHER
THAN IN PREVIOUS PACKAGE...BUT WORDING IN ZFP AND WSW PRODUCTS
REMAINS BASICALLY UNCHANGED.

ANOTHER POTENT SHORTWAVE WILL ROUND THE BASE OF THE UPPER TROF AND
HEAD TOWARD THE S PORTION OF THE AREA WED NIGHT AND EARLY THU. 12Z
GFS AND NAM APPEARED TO TREND A BIT MORE S WITH THE PROGRESSION OF
THIS FEATURE...BUT 18Z MODELS HAVE TRENDED BACK TO THE N. AT THIS
POINT...VORTICITY MAX IS PROGGED TO HEAD TOWARD THE MENDO COAST.
HAVE CONTINUED PREVIOUS SHIFT IDEA OF ISOLATED TSTMS S OF CAPE
MENDO DURING THE TIME PERIOD. THREAT OF SMALL HAIL WILL PERSIST...
MAINLY S OF MENDO.

UPPER RIDGE IS EXPECTED TO RETURN TO THE AREA BY THE WEEKEND AND
PERSIST INTO EARLY NEXT WEEK. HAVE CONTINUED TO KEEP POPS BELOW
CLIMO DURING THIS PERIOD WITH NEAR TO ABOVE NORMAL TEMPERATURES.
/SEC

&&

.AVIATION...COLD FRONT SLOWLY PUSHING E THIS AFTERNOON WITH SHRA
TRAVERSING S-N ALONG AND AHEAD OF THE BOUNDARY. VFR TO MVFR CIGS
WILL PERSIST THIS AFTERNOON BEFORE LOWERING THIS EVENING AS PRECIP
INTENSIFIES AS SHORTWAVE EJECTS OUT OF THE PARENT LOW OFFSHORE.
GUSTY S-SE WINDS CONTINUE AHEAD OF THE BOUNDARY AND QUICKLY SUBSIDE.
SLY WINDS WILL INCREASE AGAIN EARLY WED AS ANOTHER DISTURBANCE
TRAVERSES THE SLOW MOVING BOUNDARY. MVFR VSBYS WILL DEVELOP AS PRECIP
SHIELD MOVES INLAND WITH PERIODS OF IFR VSBYS IN STRONGER RA. PRECIP
WILL BECOME CONVECTIVE WED WITH INCREASING INSTABILITY RESULTING IN
GR IN STRONGER SHOWERS AS WELL AS A SCHC TSTMS AS EARLY AS LATE WED
MORNING.

&&

.MARINE...SFC ANALYSIS INDICATES FRONT ACROSS THE WATERS THIS
AFTERNOON. SLY GALES CONTINUE AHEAD OF AND ALONG THE BOUNDARY WITH A
SHARP DECREASE IN WINDS IN IT/S WAKE. THIS FRONT WILL CONTINUE TO
PUSH SLOWLY S AND E THIS EVENING. SLY GALES RESULTING IN SHORT
PERIOD SEAS UP TO 10-12 FT...SO WILL EXTEND THE GALES A FEW HRS TO
ACCOUNT FOR SLOWER RESPONSE TIME FOR SUBSIDING SEAS. MODELS SHOW
W-SW WINDS RISING AGAIN EARLY WED AS ANOTHER SHORT WAVE CROSSES THE
REGION...BUT WINDS EXPECTED TO EASE WED AFTERNOON. STEEP SHORT
PERIOD SEAS CONTINUE TO MIX WITH A WNW WAVE TRAIN OF 8-10 FT AT
16-18 SEC RESULTING IN COMBINED SEAS UP TO 15 FT. THIS WAVE TRAIN
WILL SLOWLY SUBSIDE THROUGH THU. FORERUNNERS FROM ANOTHER LONG
PERIOD NW WAVE TRAIN WILL MOVE INTO THE WATERS THU. THIS WAVE TRAIN
WILL PEAK AROUND 8-10 FT AT 14-16 SEC THIS WEEKEND. HIGH PRES WILL
BUILD OVER THE PAC NW HEADING INTO THE WEEKEND WITH RISING NLY WINDS
AND BUILDING SHORT PERIOD SEAS MIXING WITH THE LONGER PERIOD WAVE
TRAIN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 1 PM WEDNESDAY ABOVE 4000 FEET
     FOR CAZ004.

     WINTER STORM WARNING UNTIL 7 AM WEDNESDAY ABOVE 4000 FEET
     FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 6 PM THIS
     EVENING PZZ450.

     SMALL CRAFT ADVISORY UNTIL 3 AM THURSDAY PZZ470.

     GALE WARNING UNTIL 9 PM THIS EVENING PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 5, 4:00 PM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST TUE MAR 5 2013

CAZ001-002-076-061330-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
400 PM PST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL CONTINUE TO BRING RAIN TO THE REGION
THROUGH TONIGHT. LOCAL PONDING OF WATER ON ROADWAYS IS POSSIBLE.
RAIN WILL TRANSITION TO SHOWERS AFTER MIDNIGHT. SMALL HAIL AND
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS WILL CONTINUE ON WEDNESDAY AND WEDNESDAY NIGHT. SMALL HAIL
AND ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE.

SNOW LEVELS ARE EXPECTED TO FALL TO AROUND 2500 TO 3000 FEET
WEDNESDAY MORNING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY SNOWFALL REPORTS AS WELL AS
OCCURRENCES OF SMALL HAIL.

CAZ003-061330-
NORTH COAST INTERIOR-
400 PM PST TUE MAR 5 2013

...WINTER STORM WARNING ABOVE 4000 FT IN EFFECT UNTIL 7 AM
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW LEVELS WILL CONTINUE TO FALL TO 2000 TO 3000 FEET BY LATE
TONIGHT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS AT HIGHEST ELEVATIONS. A WINTER STORM WARNING
IS IN EFFECT ABOVE 4000 FT. SMALL HAIL IS ALSO POSSIBLE ACROSS
CENTRAL HUMBOLDT AND DEL NORTE COUNTY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS WILL CONTINUE WEDNESDAY THROUGH THURSDAY. SNOW LEVELS WILL
REMAIN FROM 2000 TO 2500 FEET. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO
6 INCHES ARE LIKELY. SMALL HAIL IS ALSO POSSIBLE ACROSS CENTRAL
HUMBOLDT AND DEL NORTE COUNTY WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY SNOWFALL REPORTS AS WELL AS
OCCURRENCES OF SMALL HAIL.

CAZ004-061330-
UPPER TRINITY RIVER-
400 PM PST TUE MAR 5 2013

...WINTER STORM WARNING ABOVE 4000 FT IN EFFECT UNTIL 1 PM
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW LEVELS WILL CONTINUE TO FALL TO 2000 TO 3000 FEET BY LATE
TONIGHT. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS AT HIGHEST ELEVATIONS. A WINTER STORM WARNING
IS IN EFFECT ABOVE 4000 FT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS WILL CONTINUE WEDNESDAY THROUGH THURSDAY. SNOW LEVELS WILL
REMAIN FROM 2000 TO 2500 FEET. ADDITIONAL ACCUMULATIONS OF 3 TO 6
INCHES ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY SNOWFALL REPORTS.

CARROLL

In the hours before

Local storm report, Mar 5, 11:23 PM PST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1123 PM PST TUE MAR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     SNOW             8 S MAPLE CREEK         40.65N 123.90W
03/05/2013  E0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            RAIN CHANGING TO SNOW AND BEGINNING TO STICK AT 2500 FEET
            SOUTHEAST OF KNEELAND.

&&

RPA
Special weather statement, Mar 6, 1:13 AM PST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
113 AM PST WED MAR 6 2013

CAZ001>003-076-061000-
HUMBOLDT CA-MENDOCINO CA-
113 AM PST WED MAR 6 2013

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
  SOUTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 200 AM PST

AT 108 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS OVER THE WATERS JUST OFFSHORE OF SHELTER
COVE...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   ROCKPORT AND  SHELTER COVE...
   WHITEHORN...
   LEGGETT...
   RICHARDSON GROVE...
   GARBERVILLE AND  REDWAY...
   MYERS FLAT...

LAT...LON 4031 12386 3980 12345 3960 12379 3969 12380
      3972 12384 3983 12386 3986 12392 3990 12394
      3998 12401 4002 12409 4008 12410 4012 12417
TIME...MOT...LOC 0912Z 240DEG 22KT 4003 12411 3972 12386

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 1:13 AM PSTSpecial Marine WarningEKA62 min
Mar 6, 1:13 AM PSTSpecial Weather StatementEKA47 min

Nearby

Winter Weather Advisories in California, 2013Every winter weather advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.